Alert archive / Iowa / Freeze Warnings in 2016
Freeze Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this freeze warning at Apr 8, 2016, 3:16 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Apr 9, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 3:16 AM CDT (08:16 UTC)
- In effect from
- Apr 9, 2016, 1:00 AM CDT
- Expired
- Apr 9, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258 WWUS73 KDVN 080816 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 AM CDT FRI APR 8 2016 ...HARD FREEZE POSSIBLE TONIGHT INTO SATURDAY MORNING... .ARCTIC HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT INTO SATURDAY MORNING. WITH CLEAR SKIES AND LIGHT WINDS THIS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE LOWER TO MID 20S AT MANY LOCATIONS. THIS WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-ILZ001-002-007-081630- /O.UPG.KDVN.FZ.A.0001.160409T0300Z-160409T1500Z/ /O.NEW.KDVN.FZ.W.0001.160409T0600Z-160409T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT... MOUNT CARROLL 316 AM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOW 20S TO UPPER TEENS. THE TEMPERATURE WILL BE BELOW 28 DEGREES FOR 7 TO 9 HOURS ACROSS THIS AREA. * TIMING...1 AM SATURDAY MORNING TO 10 AM SATURDAY MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-081630- /O.UPG.KDVN.FZ.A.0001.160409T0500Z-160409T1400Z/ /O.NEW.KDVN.FZ.W.0001.160409T0600Z-160409T1400Z/ IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...SIGOURNEY... WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON... KEOSAUQUA...FORT MADISON...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 316 AM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE MID 20S. TEMPERATURES WILL BE BELOW 28 DEGREES FOR 5 TO 8 HOURS ACROSS THE AREA. * TIMING...1 AM SATURDAY MORNING TO 9 AM SATURDAY MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
6 follow-up statements
163 WWUS73 KDVN 081641 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1141 AM CDT FRI APR 8 2016 ...HARD FREEZE TONIGHT INTO SATURDAY MORNING... .ARCTIC HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT INTO SATURDAY MORNING. WITH CLEAR SKIES AND LIGHT WINDS THIS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE LOWER TO MID 20S AT MANY LOCATIONS. THIS WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090045- /O.CON.KDVN.FZ.W.0001.160409T0600Z-160409T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1141 AM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURES...IN THE LOW 20S TO UPPER TEENS. THE TEMPERATURE WILL BE BELOW 28 DEGREES FOR 7 TO 9 HOURS ACROSS THIS AREA. * TIMING...1 AM SATURDAY MORNING TO 10 AM SATURDAY MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
655 WWUS73 KDVN 082015 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 PM CDT FRI APR 8 2016 ...HARD FREEZE TONIGHT INTO SATURDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE AREA TONIGHT INTO SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 20S...WITH UPPER TEENS IN SHELTERED VALLEYS. THIS WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090415- /O.CON.KDVN.FZ.W.0001.160409T0600Z-160409T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 315 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURES...20 TO 25 WITH UPPER TEENS POSSIBLE IN SHELTERED VALLEYS. THE TEMPERATURES WILL BE BELOW 28 DEGREES AT LEAST 9 HOURS...AND POSSIBLY AS LONG AS 12 HOURS FOR SOME AREAS. * TIMING...1 AM SATURDAY MORNING TO 10 AM SATURDAY MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
968 WWUS73 KDVN 082104 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 404 PM CDT FRI APR 8 2016 ...HARD FREEZE TONIGHT INTO SATURDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE AREA TONIGHT INTO SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 20S...WITH UPPER TEENS IN SHELTERED VALLEYS. THIS WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090515- /O.CON.KDVN.FZ.W.0001.160409T0600Z-160409T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 404 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURES...20 TO 25 WITH UPPER TEENS POSSIBLE IN SHELTERED VALLEYS. THE TEMPERATURES WILL BE BELOW 28 DEGREES AT LEAST 9 HOURS...AND POSSIBLY AS LONG AS 12 HOURS FOR SOME AREAS. * TIMING...1 AM SATURDAY MORNING TO 9 AM SATURDAY MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
567 WWUS73 KDVN 090200 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 900 PM CDT FRI APR 8 2016 ...HARD FREEZE TONIGHT INTO SATURDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE AREA TONIGHT INTO SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 20S...WITH UPPER TEENS IN SHELTERED VALLEYS. THIS WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- /O.CON.KDVN.FZ.W.0001.160409T0600Z-160409T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 900 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURES...IN THE MID 20S. * TIMING...1 AM SATURDAY MORNING TO 9 AM SATURDAY MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ NICHOLS
364 WWUS73 KDVN 090759 AAC NPWDVN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 259 AM CDT SAT APR 9 2016 ...HARD FREEZE TO CONTINUE INTO MID MORNING... .COLD CANADIAN HIGH PRESSURE MOVING ACROSS THE AREA EARLY TODAY AND INTO MID MORNING WILL LEAD TO A HARD FREEZE. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 20S...WITH UPPER TEENS IN SHELTERED VALLEYS. THIS WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091400- /O.CON.KDVN.FZ.W.0001.000000T0000Z-160409T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 259 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...IN THE MID 20S. * TIMING...NOW THROUGH 9 AM SATURDAY MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
726 WWUS73 KDVN 091358 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 858 AM CDT SAT APR 9 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091500- /O.EXP.KDVN.FZ.W.0001.000000T0000Z-160409T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 858 AM CDT SAT APR 9 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:38 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 7, 11:38 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT THU APR 7 2016
...AVIATION UPDATE...
.SYNOPSIS...
ISSUED AT 320 PM CDT THU APR 7 2016
18Z SFC DATA HAS STRONG LOW PRESSURE OVER SOUTHERN CANADA WITH A
HIGH OVER THE NORTHERN ROCKIES. A WEAK INVERTED TROF RAN FROM
NORTHEAST IOWA INTO SOUTHERN CANADA. DEW POINTS WERE IN THE 30S
ACROSS THE GREAT LAKES AND MIDWEST WITH 20S IN THE PLAINS.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 320 PM CDT THU APR 7 2016
WELL BELOW NORMAL TEMPERATURES AND VERY WINDY CONDITIONS FOR FRIDAY.
A COMBINATION OF DIURNAL CONVECTION AND CONVECTION ASSOCIATED WITH
THE UPPER LEVEL DISTURBANCE SHOULD REMAIN SOUTH OF AN INDEPENDENCE
IA TO MACOMB IL LINE THROUGH SUNSET. THIS CONVECTION SHOULD ALSO
SLOWLY DECREASE IN AREAL COVERAGE.
AFTER SUNSET...ATTENTION TURNS TO THE OTHER UPPER LEVEL DISTURBANCE
ASSOCIATED WITH THE INVERTED TROF AS IT DROPS SOUTHEAST FROM
MINNESOTA. ISOLATED TO SCATTERED RAIN SHOWERS SHOULD DEVELOP IN
EASTERN IOWA THAT MOVES EAST DURING THE EVENING. AFTER MIDNIGHT THE
SHOWERS SHOULD EVOLVE INTO A NARROW BAND OF A RAIN/SNOW MIX AS IT
REACHES THE MISSISSIPPI AND CONTINUES MOVING EAST. ANY SNOWFALL
SHOULD BE A TRACE AT BEST.
FRIDAY...A LINGERING RAIN/SNOW MIX...THAT MAY BRIEFLY CHANGE OVER TO
ALL SNOW...WILL PERSIST DURING THE MORNING ACROSS STEPHENSON...
BUREAU...AND PUTNAM COUNTIES BEFORE SLOWLY ENDING DURING THE
AFTERNOON. AGAIN...MARGINAL TEMPERATURES SUGGEST ONLY A TRACE OF
SNOW ACCUMULATION.
VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE AREA ON FRIDAY.
SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS
TO AROUND 40 FROM LATE MORNING THROUGH THE AFTERNOON. THESE WINDS
ARE MARGINAL FOR A WIND ADVISORY AND WILL THUS DEFER THE DECISION
FOR ANY WIND HEADLINES TO SUBSEQUENT SHIFTS.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 320 PM CDT THU APR 7 2016
HEADLINES...WE HAVE ISSUED A FREEZE WATCH FOR FRIDAY NIGHT INTO
SATURDAY MORNING FOR THE ENTIRE CWA.
FORECAST FOCUS ON A HARD FREEZE EXPECTED FRIDAY NIGHT WITH SHOWERS
AND THUNDERSTORMS RETURNING LATER IN THE WEEKEND. DRY WEATHER MUCH
OF NEXT WEEK.
FRIDAY NIGHT AND SATURDAY...ARCTIC HIGH PRESSURE WILL SETTLE INTO
THE CWA FRIDAY NIGHT ALLOWING FOR CLEAR SKIES AND LIGHT WINDS...AND
EXCELLENT RADIATIONAL COOLING DUE TO A VERY DRY AIRMASS. MINIMUM
TEMPERATURES WILL PLUMMET INTO THE LOWER TO MID 20S AT MOST
LOCATIONS. HOWEVER...ALONG HIGHWAY 20 READINGS MAY DROP TO AROUND 20
AND POSSIBLY UPPER TEENS IN FAVORED SHELTERED/VALLEY SPOTS. 850 MB
TEMPERATURES ARE PROGGED AT -10 TO -14C ACROSS THE CWA. WITH THE
GROWING SEASON BEGINNING TO GET UNDERWAY THIS HARD FREEZE WILL
DAMAGE SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS.
LATER SATURDAY THE RIDGE WILL SHIFT TO THE EAST OF THE AREA WITH A
RETURN OF LIGHT SOUTHERLY WINDS. DESPITE PLENTY OF SUNSHINE
TEMPERATURES WILL BE MORE LIKE EARLY MARCH WITH HIGHS ONLY IN THE
40S.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...ZONAL FLOW QUICKLY RETURNS
WITH CYCLOGENESIS OCCURRING IN THE NORTHERN PLAINS. THIS WILL
RAPIDLY RETURN MOISTURE WITH MODELS INDICATING STRONG WARM AIR
ADVECTION AND MOISTURE TRANSPORT ON A 50 KNOT LOW LEVEL JET. SHOWERS
AND A FEW ELEVATED THUNDERSTORMS SHOULD DEVELOP LATER SATURDAY NIGHT
WITH SUCH A STRONG THERMAL GRADIENT SHOWN IN THE CENTRAL UNITED
STATES. A WET DAY IN STORE FOR SUNDAY AND INTO SUNDAY NIGHT AS THE
MAIN ENERGY AND COLD FRONT PUSH ACROSS THE AREA.
NEXT WEEK...EARLY IN THE WEEK A NORTHWEST FLOW ALOFT WILL BE OVER
THE UPPER MIDWEST AND GREAT LAKES...WITH A SPLIT FLOW IN THE WESTERN
STATES. THIS WILL KEEP THE DVN CWA COOL AND DRY WITH HIGHS IN THE
UPPER 40S TO MID 50S...WITH LOWS IN THE UPPER 20S TO MID 30S. LATER
IN THE WEEK AN UPPER LEVEL RIDGE BUILDS INTO THE MIDWEST WITH A 1040
MB SURFACE HIGH CENTERED IN QUEBEC RIDGING SOUTHWEST INTO THE
SOUTHERN PLAINS. THIS RIDGE WILL BE AHEAD OF A DEEP TROUGH PUSHING
INTO THE ROCKIES. THIS WILL ENSURE A DRY WEEK ACROSS THE CWA WITH
TEMPERATURES GRADUALLY WARMING TO ABOUT NORMAL LATE IN THE WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1134 PM CDT THU APR 7 2016
MOSTLY CLOUDY TO CLOUDY SKIES TO CONTINUE OVERNIGHT WITH NORTHWEST
WINDS OF 10 TO 20 KTS INCREASING TOWARD DAYBREAK. CEILINGS WILL
TEND TO RANGE BETWEEB 2-5K AGL...OR PERIODS OF VFR AND MVFR CONDITIONS.
FRIDAY AM...SKIES TO BECOME FAIR AND WINDY WITH NW WINDS OF 20 TO
30 KTS AND POSSIBLY UP TO 35 KTS AT CID/DBQ TERMINALS INTO LATE PM
HOURS. FAIR SKIES AND NORTHWEST WINDS 10 TO 15 KTS AFTER SUNSET.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
BENTON-BUCHANAN-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
CEDAR-CLINTON-DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-
KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
CARROLL-JO DAVIESS-STEPHENSON.
FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
BUREAU-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-
ROCK ISLAND-WARREN-WHITESIDE.
MO...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
CLARK-SCOTLAND.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...HAASE
AVIATION...NICHOLSHazardous weather outlook, Apr 7, 3:58 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 PM CDT THU APR 7 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-082100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 358 PM CDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PORTIONS OF THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...BRISK NORTHWEST WINDS MAY GUST UP TO 45 MPH. FRIDAY NIGHT INTO SATURDAY MORNING...A FREEZE WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. TEMPERATURES ARE EXPECTED TO PLUMMET INTO THE LOWER TO MID 20S WITH A HARD FREEZE POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGNT. HAASE
Nearby
Freeze Warnings in Iowa, 2016Freeze Warnings in Illinois, 2016Freeze Warnings in Missouri, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.